Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 156, NWS Morristown, TN

July 31, 2007Morgan County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 31, 2007, 4:56 PM EDT for Morgan County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 4:56 PM EDT (20:56 UTC)
Expired
Jul 31, 2007, 6:00 PM EDT
In force
64 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Morgan County, TN

The radar

The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:38 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 31, 2:38 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
238 PM EDT TUE JUL 31 2007

.SHORT TERM (TONIGHT AND WEDNESDAY)...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE MOUTNAINS...SW
VA...AND THE CUMBERLAND PLATEAU. MOVEMENT OF THE STORMS WILL BE
SLOWLY TOWARD THE SOUTHWEST. WITH LITTLE UPPER LEVEL SUPPORT...THE
STORMS WILL REMAIN DISORGANIZED AND WILL DISSIPATE AFTER SUNSET.
DENSE FOG SHOULD BE CONFINED MAINLY TO THE AREAS THAT SEE A SHOWER.
WILL MENTION SCATTERED TSTMS IN ELEVATED AREAS WITH ISOLATED IN THE
VALLEY THIS EVENING. A LARGE HIGH PRESSURE RIDGE TO OUR NORTH WILL
SLOWLY DRIFT TO THE SOUTHEAST OVER THE NEXT 24 HOURS. AS THE HIGH
DRIFTS CLOSER...MODEL FORECAST SOUNDINGS SHOW AN INCREASING MIDLEVEL
INVERSION...WHICH SHOULD HELP TO FURTHER SUPPRESS CONVECTIVE
DEVELOPMENT TOMORROW. WILL MENTION ONLY ISOLATED TSTMS IN THE
MOUNTAINS AND PLATEAU. TEMPERATURES ARE ALSO EXPECTED TO BE WARMER
TOMORROW AS 1000-850 THICKNESS INCREASES. GUIDANCE HAS SHOWN A
SLIGHT COOL BIAS OVER THE PAST FEW DAYS...ESPECIALLY WITH MIN
TEMPS...SO WILL HAVE TEMPS A FEW DEGREES ABOVE MOS.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA BRINGING DRY
WEATHER TO MOST OF THE AREA ON THURSDAY. MODELS INDICATING SOME
MOISTURE AND WEAK INSTABILITY ALONG THE MOUNTAINS...SO WILL GO WITH
20 POPS FOR SOME DIURNAL ACTIVITY THURSDAY. A SHORTWAVE APPROACHES
THE AREA ON FRIDAY. MOISTURE LIMITED AGAIN... SO WILL KEEP ONLY
SLIGHT CHANCE POPS FOR FRIDAY. AREA OF LOW PRESSURE LINGERS ACROSS
THE REGION ON SATURDAY AND SUNDAY BUT WITH MOISTURE LIMITED...WILL
KEEP ONLY 20 POPS GOING. A FRONTAL BOUNDARY THAT PREVIOUS MODELS
BROUGHT INTO THE AREA ON MONDAY NOW APPEARS TO STALL OUT TO THE
NORTH BUT STILL ENOUGH UNCERTAINTY SO WILL CARRY 20 POPS FOR MONDAY
AND TUESDAY. STAYED NEAR GUIDANCE FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  72  94  69  91  68 /  20  10  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  69  92  68  90  67 /  20  10  10  10  10
OAK RIDGE, TN  69  93  68  91  67 /  20  10  10  10  10
TRI CITIES AIRPORT, TN  65  90  59  89  61 /  20  10  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/HW
Hazardous weather outlook, Jul 31, 5:30 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT TUE JUL 31 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-011000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DMG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.